MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 1/8" PEG DRILL; BIT, DRILL

STRYKER ORTHOPAEDICS-MAHWAH 1/8" PEG DRILL; BIT, DRILL
Catalog Number 6541-4-518
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An event regarding crack/fracture involving a triathlon drill bit was reported.The event was not confirmed.Method & results: product evaluation and results: the device was not returned, however a single image of the drill bit was made available.The device appears intact with no obvious damage noted.Medical records received and evaluation: not performed as no medical records were returned for review.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been two other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as device return and the primary operative report are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as no devices and insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Triathlon1 1/8th drill bit snapped while pre drilling hole for tibial headed pin.Seen by surgeon and rep during surgery.

Brand Name
1/8" PEG DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8198075
Report Number0002249697-2018-04128
Device Sequence Number13895659
Product Code HTW
UDI-Device Identifier07613327241440
UDI-Public07613327241440
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K143393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6541-4-518
Device Lot NumberSC7C11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2018
Initial Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;